Alert archive / New York / Tornado Warnings in 2017
Tornado Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 30, 2017, 6:41 PM EDT for Delaware County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 30, 2017, 7:04 PM EDT
- In force
- 23 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Delaware County, NY
The radar
The Albany radar (KENX), 59 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WFUS51 KBGM 302241
TORBGM
NYC025-302315-
/O.NEW.KBGM.TO.W.0007.170630T2241Z-170630T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
641 PM EDT FRI JUN 30 2017
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
East central Delaware County in central New York...
* Until 715 PM EDT
* At 641 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Arkville, or 16 miles east of Delhi, moving east
at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes could be damaged or destroyed.
Tree damage is likely.
* This dangerous storm will be near...
Fleischmanns around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4215 7450 4215 7453 4213 7454 4212 7456
4217 7469 4229 7461 4228 7448 4220 7453
4217 7446 4216 7446
TIME...MOT...LOC 2241Z 286DEG 26KT 4222 7460
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DJN1 follow-up statement
520
WWUS51 KBGM 302304
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
704 PM EDT FRI JUN 30 2017
NYC025-302314-
/O.CAN.KBGM.TO.W.0007.000000T0000Z-170630T2315Z/
Delaware NY-
704 PM EDT FRI JUN 30 2017
...THE TORNADO WARNING FOR EAST CENTRAL DELAWARE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
central New York.
LAT...LON 4215 7450 4215 7453 4213 7454 4212 7456
4217 7469 4229 7461 4228 7448 4220 7453
4217 7446 4216 7446
TIME...MOT...LOC 2300Z 286DEG 26KT 4217 7439
$$
DJNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:50 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 30, 3:50 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 350 PM EDT Fri Jun 30 2017 .SYNOPSIS... There will be increasing chances for showers and thunderstorms today through Saturday as multiple disturbances pass through the region, followed by a strong cold front. Some storms could contain gusty winds, hail, and locally heavy rainfall. The weather pattern should finally quiet down into early next week courtesy of high pressure. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Two broken lines of showers and thunderstorms are moving across the area through 3 pm. The first line extends from the Catskills southwest to northeast Pa with a second, shorter line over the northern Finger Lakes. The first line has featured several storms with strong reflectivity cores up to between 15 and 20 kft and with rotational signatures in velocity and reflectivity, however all of the cores with these storms appear to be limited to levels below 25000 feet. An ACARS soundings from the local area appear to be showing weak lapse rates in the layer above 20 kft and perhaps this is the reason that storms have struggled to get deep enough to produce large hail or damaging winds so far. We are keeping the watch going for awhile along and east of I-81 but unless the storms can find a way to intensify late this afternoon an early cancellation is possible. These storms will be out of the area later this evening. After a break in the weather, another round of showers and thunderstorms appears likely on Saturday, mainly during the afternoon into the evening as a cold front moves across the area. Once again mid-level wind fields will be easily strong enough for severe weather with deep layer shear values at or above 40 kt. The question will once again be the CAPE, the NAM is advertising values well over 1000 J/kg, while the GFS shows values from 500 J/kg to 1000 J/kg. Unlike today, the upper jet dynamical pattern looks more favorable for large-scale lifting with the area in the right entrance region of the upper jet, while a significant trough advances toward the area from the Great Lakes along with an associated surface cold front. Once again the SPC has our area in a slight risk for severe weather and we will need to monitor the situation as several factors appear to be at least reasonably favorable. Locally heavy rain will also be possible with pwat values between 1.5 and 2.0 inches. && .SHORT TERM /SUNDAY THROUGH MONDAY/... 320 pm update... Main concerns in the short term remain focused around the ending showers and storms Saturday evening/night west to east...lingering showers into Sunday and quiet/cooler weather on Monday. Cold front will be lifting newd Saturday evening with trailing showers and storms exiting the region to the east. The air mass will likely be becoming more stable through the overnight hours, and allow the thunderstorms to transition to mainly rain showers. Deep cyclonic flow will settle in over the region behind the front with a cooler air mass moving in. This pattern will be conducive for isolated popup showers into Sunday, with some destabilization in the afternoon over the Finger Lakes and potentially a few weak storms. Deep layer moisture will be very limited...along with instability and shear. A much drier air mass arrives on Monday with high pressure at the surface starting to build in from the west. Will see more sun on Monday but the temperatures will be noticeably cooler...only rising into the 70s to around 80. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... 320 pm update... Main concerns in the long term are focused around cool/dry air mass to begin with and the development of more showers and storms late Wednesday into Thursday. High pressure dominates the region on Independence Day with weak ridging aloft. Will start to see a gradual warm up into the middle of the week with widespread highs into the lower 80s by Wednesday. The surface high shifts to the east Wednesday with a return sly flow helping to heat things up a bit. This will also help set up the atmosphere for additional showers and storms late Wed and Thursday as an area of low pressure moves ewd across Pennsylvania. Will need to watch this system through the next several days as it appears to be capable of tapping into a deep moisture source and be fairly dynamic...so there may be a hydro concern later next week. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Showers and thunderstorms will move across the area this afternoon into early this evening. We have this covered in the TAFs at all locations with a TEMPO group for MVFR conditions with a thunderstorm until around 22z. Storms will be mainly east of the area by mid-evening with VFR conditions through most of the night followed by areas of MVFR with lower clouds and patchy light fog between 08z and 14z Saturday. A return to primarily VFR conditions is expected late Saturday morning into the afternoon. Another round of showers and thunderstorms will move across the area Saturday afternoon into the evening. Outlook... Saturday morning through Saturday evening...Restrictions likely in showers/thunderstorms as front moves through area. Late Saturday night through Sunday...Mainly VFR but still a small chance for showers-thunder and associated restrictions. Sunday night through Tuesday...Quieter weather but with a small chance of afternoon showers and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MSE SHORT TERM...BJT LONG TERM...BJT AVIATION...MSE
Hazardous weather outlook, Jun 30, 1:57 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 157 PM EDT Fri Jun 30 2017 NYZ009-036-037-045-046-056-057-062-PAZ039-040-043-044-047-048-072- 011800- Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Broome- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 157 PM EDT Fri Jun 30 2017 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...SEVERE THUNDERSTORMS POSSIBLE TODAY... Scattered thunderstorms will develop in our region today. Some storms may become severe with damaging winds. Locally heavy rain, and isolated hail, are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday will feature another slight risk for severe thunderstorms as a strong cold front moves into the region. The primary threat will be for damaging winds, though large hail and perhaps even an isolated tornado is possible. Heavy rainfall will be possible as well. Hazardous weather is not expected at this time for Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>018-022>025-044-055-PAZ038-011800- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Bradford- 157 PM EDT Fri Jun 30 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected across the area this afternoon into this evening. Stronger storms will produce gusty winds and possibly small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight risk of severe thundestorms Saturday afternoon into the evening as a strong cold front moves into the region. The primary threat will be for damaging winds, though large hail and perhaps even an isolated tornado is possible. Heavy rainfall will be possible as well. Hazardous weather is not expected at this time for Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MSE
In the hours before
Local storm report, Jun 30, 2:39 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG HARPURSVILLE 42.18N 75.62W
06/30/2017 BROOME NY 911 CALL CENTER
TREE DOWN BLOCKING ROADWAY
&&
CJPSpecial weather statement, Jun 30, 2:49 PM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Binghamton NY
249 PM EDT FRI JUN 30 2017
NYZ009-037-046-057-062-301915-
Otsego NY-Southern Oneida NY-Sullivan NY-Delaware NY-
Northern Oneida NY-
249 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...EAST CENTRAL
ONEIDA...NORTHEASTERN OTSEGO...EASTERN DELAWARE AND NORTHEASTERN
SULLIVAN COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trenton Falls to Middlefield to near
Willowemoc. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rockland, Hyde Park, Trenton, Delhi, Davenport, Roxbury, Worcester,
Middlefield, Maryland and Cooperstown.
LAT...LON 4221 7453 4217 7446 4202 7478 4188 7446
4182 7450 4185 7492 4262 7498 4337 7531
4341 7508 4333 7508 4326 7516 4322 7507
4309 7518 4291 7510 4283 7491 4290 7488
4283 7465 4263 7463 4252 7471 4235 7443
TIME...MOT...LOC 1848Z 251DEG 29KT 4325 7511 4267 7485 4196 7468
DJNSpecial weather statement, Jun 30, 3:32 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
332 PM EDT FRI JUN 30 2017
PAZ043-044-047-302015-
Wyoming PA-Luzerne PA-Lackawanna PA-
332 PM EDT FRI JUN 30 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN LACKAWANNA...
NORTHERN LUZERNE AND SOUTHERN WYOMING COUNTIES UNTIL 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sweet Valley, or 16 miles west of Wilkes-Barre, moving east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Harveys Lake around 345 PM EDT.
Beaumont around 350 PM EDT.
Edwardsville and Luzerne around 400 PM EDT.
Wilkes-Barre around 405 PM EDT.
Pittston around 410 PM EDT.
Old Forge and Moosic around 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4125 7632 4132 7631 4142 7626 4145 7564
4121 7564
TIME...MOT...LOC 1932Z 269DEG 29KT 4134 7617
DJNSpecial weather statement, Jun 30, 4:41 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Binghamton NY
441 PM EDT FRI JUN 30 2017
PAZ044-048-072-302115-
Southern Wayne PA-Lackawanna PA-Pike PA-
441 PM EDT FRI JUN 30 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN LACKAWANNA...
SOUTHWESTERN WAYNE AND WEST CENTRAL PIKE COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sterling, or 13 miles north of Mount Pocono, moving east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Greentown and Ledgerdale around 450 PM EDT.
Blooming Grove and Paupack around 500 PM EDT.
Pecks Pond around 510 PM EDT.
Greeley around 515 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4123 7514 4125 7513 4124 7537 4125 7561
4140 7553 4142 7495 4122 7502
TIME...MOT...LOC 2041Z 269DEG 31KT 4132 7541
DJNSpecial weather statement, Jun 30, 5:37 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
537 PM EDT FRI JUN 30 2017
NYZ057-302245-
Delaware NY-
537 PM EDT FRI JUN 30 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN DELAWARE COUNTY UNTIL
645 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Meredith, or 7 miles northwest of Delhi, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Meredith and Meridale around 545 PM EDT.
Delhi around 550 PM EDT.
East Meredith around 555 PM EDT.
Bovina Center around 605 PM EDT.
Hobart around 615 PM EDT.
Roxbury around 630 PM EDT.
Fleischmanns around 635 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
4214 7454 4230 7521 4242 7510 4244 7502
4240 7454 4235 7443
TIME...MOT...LOC 2137Z 278DEG 25KT 4233 7504
DJNSpecial weather statement, Jun 30, 5:59 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
559 PM EDT FRI JUN 30 2017
PAZ048-302230-
Pike PA-
559 PM EDT FRI JUN 30 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN PIKE COUNTY UNTIL
630 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dingmans Ferry, or 8 miles southwest of Montague, moving east at 40
mph.
Half inch hail and strong wind gusts will be possible with this
storm.
This strong thunderstorm will be near...
Milford around 610 PM EDT.
Matamoras around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4128 7503 4137 7469 4135 7470 4135 7476
4132 7477 4132 7479 4131 7480 4129 7483
4123 7487 4121 7486 4116 7490 4111 7497
4112 7497
TIME...MOT...LOC 2159Z 256DEG 34KT 4121 7491
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:57 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga | 48 min |
| Jun 30, 1:30 PM EDT | Special Weather Statement | BGM | Chenango, Cortland, Madison, Oneida | 45 min |
| Jun 30, 2:09 PM EDT | Special Weather Statement | BGM | Oneida, Otsego | 36 min |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 34 min |
| Jun 30, 2:49 PM EDT | Special Weather Statement | BGM | Otsego | 26 min |
| Jun 30, 4:45 PM EDT | Tornado Warning | BGM | Oneida | 30 min |
| Jun 30, 5:03 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 27 min |
| Jun 30, 5:37 PM EDT | Special Weather Statement | BGM | Delaware | 68 min |
| Jun 30, 5:43 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 47 min |
| Jun 30, 5:54 PM EDT | Tornado Warning | BGM | Delaware | 51 min |
Nearby
Tornado Warnings in New York, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.